Top
20
Doctor insights on: What Would Make Legs And Feet Swell Even When You Are Taking A Diuretic

Share
1

1
What would make legs and feet swell even when you are taking a diuretic?

What would make legs and feet swell even when you are taking a diuretic?

Many: Not enough diuretics, suboptimally treated congestive heart failure, too much salt, incompetent veins, low protein levels, poor lymphatic drainage are among them. ...Read more

See 1 more doctor answer

Diuretic (Definition)

By strict definition, a diuretic is any medicine causing increased urination. More practically, a diuretic is a medicine causing the kidney to secrete excess fluid by blocking the re-absorption of either water itself or electrolytes like sodium (primarily), potassium, chloride and bicarbonate (sodium bicarbonate). These medicines are effective treatments for many disorders including ...Read more


3

3
Legs and feet swell as the day goes on?

Legs and feet swell as the day goes on?

Need evaluation.: Swelling of the legs and feet are common complaints and there can be many causes including medications, venous disease or lymphedema. You should see a vein specialist for a full evaluation. Often times a venous duplex exam and sometimes a CAT scan may be necessary. Sometimes the cause of the swelling cannot be determined. There are many treatments for leg swelling. ...Read more

See 1 more doctor answer
4

4
Why do my legs and feet swell legs stay swelled?

Why do my legs and feet swell legs stay swelled?

Perhaps : You have varicose veins or perforators/ venous insufficiency. There are many other possibilities and this should be discussed with your medical doctor. ...Read more

5

5
I have gained a lot of weight in the last 7 months. After having my son 8yrs ago I was regular with my weight. Now my legs and feet swell alot

I have gained a lot of  weight in the last 7 months. After having my son 8yrs ago I was regular with my weight. Now my legs and feet swell alot

Underactive thyroid?: 1st thought that comes to my mind is an underactive thyroid (hypothyroidism - http://www.mayoclinic.org/diseases-conditions/hypothyroidism/basics/definition/con-20021179). Your family doc can order a TSH blood test. Swollen feet & legs can also be caused by kidney & heart issues plus excess salt in diet. So don't forget that nutrition & exercise are also important & can't be ignored. ...Read more

See 1 more doctor answer
6

6
When I eat oatmeal my legs and feet swell. The swelling is also accompanied with burning and redness,like from retaining water. Why does this happen?

When I eat oatmeal my legs and feet swell. The swelling is also accompanied with burning and redness,like from retaining water. Why does this happen?

Poss oat allergy: I would see your doctor and be tested for an oat allergy. I would avoid oat products until confirmed either way. If a true allergy the reactions could escalate ...Read more

8

8
Hada Epidural 8/8/15 He Hit Nerve Left bodyJerked&Jolted I Screamed 1mos later Still In lot Pain Legs&Feet Swell I Cant Bend What Do I Do? Whats Wrong

Hada Epidural 8/8/15 He Hit Nerve Left bodyJerked&Jolted I Screamed 1mos later Still In lot Pain Legs&Feet Swell I Cant Bend What Do I Do? Whats Wrong

Return to whomever-: -injected you & ask this of him/her. A neurological consult may be in order to make sure there was no permanent damage. The edge of a needle is sharp & if this is what hit the nerve root, fibers could be damaged. ...Read more

9

9
Why do my legs/feet swell after I fly? I've tried walking on plane & compression socks, but when I take them off, they swell up. Swelling lasts days.

Why do my legs/feet swell after I fly? I've tried walking on plane & compression socks, but when I take them off, they swell up. Swelling lasts days.

Dependent edema: Try moving your feet up and down. In addition take an occasional walk up and down theisle. There is a plexus of veins at the bottom of the feet. Walking helps moving the blood in the plexus and decreases swelling. ...Read more

10

10
J have multiple sclerosis my legs/feet swell and ache daily. Seeking knowledge and relief of what it is.

J have multiple sclerosis my legs/feet swell and ache daily.  Seeking knowledge and relief of what it is.

Edema: Foot swelling may well be due to fluid buildup secondary to varicose veins, kidney issues, or cardiac issues, and certainly not a primary MS problem, but might be secondary to weakness or immobility due to spinal cord consequences. Perhaps the pain obvious here, but may benefit from having your neurologist investigate the entire picture. ...Read more

See 1 more doctor answer
15

15
Rash from ankle to knee both legs. Ankles and feet swell up.Red spots n loss of hair, weight.Always tired. Difficulty breathing. Stressed out...Lupus?

Rash from ankle to knee both legs. Ankles and feet swell up.Red spots n loss of hair, weight.Always tired. Difficulty breathing. Stressed out...Lupus?

Differential LARGE?: Hard question to answer, simply because of the number of possible diagnoses! the best advice is go to a doctor who will\ perform a good history and physical exam and order appropriate studies. Since you feel bad, set up an appoinment asap! ...Read more

See 2 more doctor answers
16

16
Had a knee injury on 7/31 occasionaly my feet swell. Took a ultrasound no clots. Walked a lot yesterday on my feet all day swell came back. Is serious?

Had a knee injury on 7/31 occasionaly my feet swell. Took a ultrasound no clots. Walked a lot yesterday on my feet all day swell came back. Is serious?

Swollen feet: Your knee injury is not the cause of your swollen feet. From your description, it sounds as if you're forming edema in your legs. Some causes of this edema formation are cardiac and kidney disease. Another cause may be varicose veins. See a cardiologist for evaluation and if your cardiac and kidney function are normal, ask for a venous doppler study of your legs to see if you have varicose veins. ...Read more

See 1 more doctor answer
17

17
I had a sudden onset of one leg, ankle and foot swelling. It is causing pain and a loss of flexibility in the ankle. No injury, long trips or infec.

I had a sudden onset of one leg, ankle and foot swelling.  It is causing pain and a loss of flexibility in the ankle. No injury, long trips or infec.

Not debatable...: Whether or not you presently have these symptoms are had them in the past, an obvious concern is a possible blood clot. This dangerous condition can happen without a clear history of trauma, prolonged inactivity or for that matter, without any apparent reason at all. Regardless of the actual cause, the goal now is to have it evaluated immediately. Untreated, a DVT can have catastrophic effects. ...Read more

18

18
Broken fibula right above ankle 5 weeks ago. Cast came off after 4 weeks. Leg and foot swelling and still painful. Should I be worried?

Broken fibula right above ankle 5 weeks ago. Cast came off after 4 weeks. Leg and foot swelling and still painful. Should I be worried?

Keep it elevated: Keep the affected part elevated whenever feasible. Try to keep the affected raised at night. It should subside with time. If three weeks later, it is not improving, it would be time to see your doctor.
For good health - Have a diet rich in fresh vegetables, fruits, whole grains, milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Drink enough water daily, so that your urine is mostly colorless. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form.
Practice safe sex, if you have sex. ...Read more

See 1 more doctor answer
Dr. David Schleimer
1,498 doctors shared insights

Swelling (Definition)

Swelling is the enlargement of organs, skin, or other body parts. It is caused by a buildup of fluid in the tissues. The extra fluid can lead to a rapid increase in weight over a short period of time (days to weeks). Swelling can occur all over the body (generalized) or only in one part ...Read more


Dr. Thomas Fiala
232 doctors shared insights

Water Pill (Definition)

Water pill or diuretics are a kind of heart ...Read more